MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a saber balloon catheter (6mm2cm 90) was delivered to the lesion in the superficial femoral artery and inflated, however, the balloon ruptured within its nominal pressure.There was no patient injury reported.The device was clinically used and will not be returned or analysis.
 
Additional Manufacturer Narrative
Section b5: addendum for additional information received: the lesion was moderately calcified, had moderate vessel tortuosity and was a total chronic occlusion (cto).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The device prepped normally (i.E.Maintained negative pressure).There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel, the device was never in an acute bend and there was no difficulty crossing the lesion.The balloon did not seem to ¿stick¿ to a stent (if being used for post-dilation).The product was removed intact (in one piece) from the patient.The procedure was completed using another device and treatment was successful.A 6mm x 2cm x 90cm saber balloon catheter (bc) was delivered to the lesion in the superficial femoral artery (sfa) and inflated; however, the balloon ruptured within its nominal pressure.There was no patient injury reported.The sfa lesion was moderately calcified, had moderate vessel tortuosity and was a chronic total occlusion (cto).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The device prepped normally (i.E.Maintained negative pressure).There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel, the device was never in an acute bend and there was no difficulty crossing the lesion.The balloon did not seem to ¿stick¿ to a stent (if being used for post-dilation).The product was removed intact (in one piece) from the patient.The procedure was completed using another device and treatment was successful.The product was not returned for analysis as it was discarded by the site.A product history record (phr) review of lot 17521200 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of chronic total occlusion and a moderately calcified lesion may have contributed to the reported event, as calcification is known to damage balloon material.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 6MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8752907
Report Number9616099-2019-03050
Device Sequence Number14038145
Product Code LIT
UDI-Device Identifier20705032068724
UDI-Public20705032068724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48006002S
Device Catalogue Number48006002S
Device Lot Number17521200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1